Sore throat : Anyone had same symptoms... - Pernicious Anaemi...

Pernicious Anaemia Society
22,481 members15,872 posts

Sore throat

Honey-Bear123
Honey-Bear123

Anyone had same symptoms? I ’m 60 injections in and have had an awful

Sore throat for a few weeks now, was prescribed antibiotics for strep throat over a week ago they have worked a little bit throat still very sore and ears starting to give me pain now. Keeping me awake of a night. I’m thinking maybe B12 flooding my system? The healing process? I take 500mg folic acid a day as my folate was 3.1. I have a lot of neurological symptoms which are gettting better.

Thanks in advance

7 Replies
oldestnewest
Gambit62
Gambit62Administrator

Honey-Bear, it sounds as if you had a bacterial infection which was why you were given the anti-biotics and it is quite possible that what you are experiencing may relate to that rather than the B12. Might be an idea to speak again to your GP - or if that isn't quite possible have a word with the pharmacist who dispensed the anti-biotics and see what they suggest. The fact that it is spreading to your ears sort of implies to me that it is infection rather than B12 but I'm not a medical expert.

Thanks very much for your advice will speak to pharmacist on Monday.

I really hope you’re not taking 500 mg of folic acid a day. That is more than one thousand times the recommended daily intake.

OMG I meant 5mg sorry

Funnily enough I came down with a virus on my second week of b12 injections after feeling brilliant before.

Probably total coincidence (!) And yes I'd agree your infection is the cause.

Possibly with b12 effectively heightening your nerve impulses you are more aware of the pain? As sometimes we become more sensitive until it settles as the body is 'reawakened'

Thanks for reply. Yeps didn’t think of that prob is all nerve endings waking up.

5 mg a day is OK for a couple of months to get levels that were very low back up to normal, a bit like B12 loading doses. But after that initial period you’re probably better dropping the dose down a bit. There are some suspicions that prolonged high-dose folic acid may not be good for you.

You may also like...